Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking Dilantin for seizures, slipping into coma at night. What medication to take?

Hi I m Akilah I have Epilepsy was diaggnosed 2002 in emergency room with partial seizures.I was giving a EEG done with extrememly fine needles and die also MRI it delt with hyperventalation (ictal EEG) troughout EEG I believe with my own study I was misdiagnoised as complex focal but have Ideopathic Generalized Absence Epilepsy with new Doctor ask for change in medicine it somewhat works I still take Dilantin which helps tonic clonic but I requested to also take topmax which helps partial generalize tonic clonic it helps because I m not seeing my absence seizures very little to no action myoclonic jerks no atonic seizures but my problem is at night nothing in many years has ever stop me from slipping into acomma at night are in the evening I m thinking of getting an nuerologist out of town don t no what med is going to stop that I do this 2 3 4 times a day
Asked On : Wed, 9 May 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted your symptoms. I agree that you need detailed evaluation by a good neurologist.

You would require MRI brain-epilepsy protocol and video EEG (especially at night while asleep) to determine the nature of your episodes of "coma" at nights.

You would get better with change of medications/adjustment of dose after these studies.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Mon, 7 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor